| Model Number |
N/A |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/31/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported two 5f dl radiology piccs have leaked at the casing on the purple hub.It was stated the devices were not used on patients.This report addresses the first device.
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refw4392 showed sixteen other similar product complaint(s) from this lot number.
Additional Manufacturer Narrative
Event or Problem Description
Event or Problem Description
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of leaking catheters was confirmed and the cause was manufacturing-related.The product returned for evaluation was two 5fr d/l powerpicc catheters.Both catheters were untrimmed.Light usage residues were observed.Attempts to infuse water through the samples using a 12ml syringe revealed all four lumens to be patent to infusion and aspiration; however, during pressurization of both samples, leaks were observed at the purple luer/syringe junctions.Inspection of the purple luers adapter using an iso taper gauge revealed that the gauge could not be fully inserted into the luer orifices.Microscopic inspection of the purple luer adapters revealed protrusions in the luer material within the orifices.The mold defects appeared to prevent firm attachment of the syringe, as well as full insertion of the taper gauge.The molding defect observed within the luer orifices prevented firm attachment with the syringes and resulted in leakage at the interface between the catheter and the syringe.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.H3 other text : evaluation findings are in section h.11.